Alert archive / California / Wind Advisories in 2008

Wind Advisory 196, NWS Los Angeles, CA

May 9, 2008

NWS Los Angeles, CA issued this wind advisory at May 9, 2008, 9:04 AM PDT. It took effect at May 9, 2008, 2:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 9, 2008, 9:04 AM PDT (16:04 UTC)
In effect from
May 9, 2008, 2:00 PM PDT
Expired
May 9, 2008, 7:58 PM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 091604
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
904 AM PDT FRI MAY 9 2008

...GUSTY WINDS TO AFFECT THE ANTELOPE VALLEY THIS AFTERNOON
THROUGH THIS EVENING...

.A STRONG ONSHORE SURFACE PRESSURE GRADIENT WILL STRENGTHEN ONCE
AGAIN TODAY ACROSS LOS ANGELES COUNTY. THIS WILL CREATE GUSTY
WEST TO SOUTHWESTERLY WINDS ACROSS MUCH OF THE ANTELOPE VALLEY
THIS AFTERNOON...AND CONTINUE INTO THE EVENING.

CAZ059-092215-
/O.NEW.KLOX.WI.Y.0196.080509T2100Z-080510T0400Z/
ANTELOPE VALLEY-
904 AM PDT FRI MAY 9 2008

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING. 

WEST TO SOUTHWESTERLY WINDS WILL INCREASE TO 20 TO 35 MPH WITH
GUSTS NEAR 45 MPH THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED
TO OCCUR ALONG HIGHWAY 14...ESPECIALLY BELOW THE SOLEDAD PASS
NEAR LAKE PALMDALE...AS WELL AS THE WESTERN VALLEY. THESE WINDS
WILL LIKELY CONTINUE INTO THE EVENING BEFORE WEAKENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IN ADDITION...THESE WINDS CAN PRODUCE BLOWING
SAND AND DUST WITH REDUCED VISIBILITIES DOWN TO ONE QUARTER OF A
MILE OR LESS. USE EXTRA CAUTION WHEN TRAVELING THROUGH THE
ANTELOPE VALLEY TODAY.

$$

KITTELL
2 follow-up statements
000 
WWUS76 KLOX 092200
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
300 PM PDT FRI MAY 9 2008

...GUSTY WINDS WILL CONTINUE TO AFFECT THE ANTELOPE VALLEY
THROUGH EARLY THIS EVENING...

.A STRONG ONSHORE SURFACE PRESSURE GRADIENT ACROSS LOS ANGELES
COUNTY WILL CONTINUE TO PRODUCE GUSTY WEST TO SOUTHWEST WINDS
ACROSS MUCH OF THE ANTELOPE VALLEY. THESE WINDS ARE EXPECTED TO
DIMINISH BELOW ADVISORY STRENGTH LATER THIS EVENING.

CAZ059-100400-
/O.CON.KLOX.WI.Y.0196.000000T0000Z-080510T0400Z/
ANTELOPE VALLEY-
300 PM PDT FRI MAY 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

WEST TO SOUTHWESTERLY WINDS 20 TO 35 MPH WITH GUSTS NEAR 45 MPH
WILL CONTINUE THROUGH EARLY THIS EVENING. THE STRONGEST WINDS ARE
EXPECTED TO OCCUR ALONG HIGHWAY 14...ESPECIALLY BELOW THE SOLEDAD
PASS NEAR LAKE PALMDALE...AS WELL AS THE WESTERN VALLEY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IN ADDITION...THESE WINDS CAN PRODUCE BLOWING SAND
AND DUST WITH REDUCED VISIBILITIES DOWN TO ONE QUARTER OF A MILE OR
LESS. USE EXTRA CAUTION WHEN TRAVELING THROUGH THE ANTELOPE VALLEY
TODAY.

$$

KITTELL
000 
WWUS76 KLOX 100258
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
758 PM PDT FRI MAY 9 2008

...WINDS HAVE DIMINISHED OVER THE ANTELOPE VALLEY....

.LOCAL GUSTY WINDS OVER 30 MPH WILL PERSIST IN THE ANTELOPE VALLEY
OVERNIGHT...OTHERWISE WINDS WILL REMAIN BELOW ADVISORY LEVELS. AS
A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED.

CAZ059-100400-
/O.CAN.KLOX.WI.Y.0196.000000T0000Z-080510T0400Z/
ANTELOPE VALLEY-
758 PM PDT FRI MAY 9 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. 

WINDS WILL REMAIN BELOW ADVISORY LEVELS OVERNIGHT...EXCEPT LOCAL
GUSTS TO 40 MPH OR MORE WILL PERSIST THROUGH THIS EVENING.

$$

SIRARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 9, 4:45 AM PDT, 4 hours 19 minutes earlier.

Area forecast discussion, May 9, 4:45 AM PDT, 4 hours 19 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
445 AM PDT FRI MAY 9 2008

UPDATED AVIATION SECTION

.SHORT TERM (TODAY THROUGH SUNDAY)...LATEST SATELLITE SHOWS STRATUS
STARTING TO FILL IN WEST OF THE MOUNTAINS...BUT STILL STRUGGLING.
BY SUNRISE...WILL EXPECT STRATUS TO BE WIDESPREAD ACROSS THE COAST
AND AREAS IN THE COASTAL VALLEYS...WITH SOME PATCHY STRATUS POSSIBLE
IN THE SANTA CLARITA VALLEY. WITH STRONGER ONSHORE FLOW FORECAST
THIS AFTERNOON...WILL EXPECT SLOWER CLEARING OF STRATUS WITH SOME
STRATUS LINGERING NEAR THE COAST THROUGH THE AFTERNOON. WITH THE
GREATER MARINE INFLUENCE AND UPPER TROUGH OVER THE AREA...WILL
EXPECT SLIGHTLY COOLER TEMPS ALL AREAS. AS FOR WINDS...THE ONSHORE
FLOW WILL PRODUCE SOME GUSTY AFTERNOON/EVENING WINDS ACROSS THE
MOUNTAINS AND DESERTS. HOWEVER..AT THIS TIME...EXPECT THE WINDS
TO REMAIN BELOW ADVISORY LEVELS.

FOR TONIGHT THROUGH SUNDAY...00Z GFS/WRF ARE IN AGREEMENT WITH THE
OVERALL SYNOPTIC PATTERN. AT UPPER LEVELS...WEAK RIDGE WILL MOVE
OVER THE AREA ON SATURDAY...FOLLOWED BY A WEAK TROUGH ON SUNDAY.
NEAR THE SURFACE...ONSHORE FLOW WILL BE WEAKER ON SATURDAY...THEN
STRONGER ON SUNDAY. END RESULT WILL CONTINUE TO BE MARINE LAYER
PRESENCE WEST OF MOUNTAINS...WITH A BIT LESS STRATUS COVERAGE
SATURDAY MORNING...THEN AN INCREASE IN COVERAGE SUNDAY MORNING.
AS FOR TEMPS...WILL EXPECT SLIGHTLY WARMER TEMPS ON SATURDAY...
THEN SLIGHT COOLING ON SUNDAY. GUSTY AFTERNOON AND EVENING WINDS
WILL CONTINUE ACROSS THE MOUNTAINS AND DESERTS.

.LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...THROUGH TUESDAY
GFS/ECMWF HAVE SAME SYNOPTIC IDEA...DROPPING AN UPPER LEVEL
LOW ACROSS THE GREAT BASIN. THE GFS IS MORE PRONOUNCED WITH THIS
FEATURE THAN THE ECMWF. WITH THIS PATTERN...WILL GET SOME BREEZY
AND COOL CONDITIONS ON MONDAY...THEN SOME NORTHERLY WINDS AND
SLIGHTLY WARMER CONDITIONS ON TUESDAY. THE MARINE LAYER DURING
THIS TIME WILL GRADUALLY REDUCE IN DEPTH AND COVERAGE.

FOR WEDNESDAY THROUGH THURSDAY...BOTH THE GFS/ECMWF BUILD A
STRONG UPPER RIDGE OVER THE WEST COAST. NEAR THE SURFACE...THE
GRADIENTS TURN OFFSHORE WITH SOME GUSTY CANYON WINDS LIKELY
BY THURSDAY. WITH THIS PATTERN...EXPECT LITTLE TO NO MARINE
LAYER AND MUCH WARMER TEMPS. IN FACT...BY THURSDAY...MOST AREAS
WEST OF THE MOUNTAINS SHOULD BE IN THE 80S TO LOWER 90S.

&&

.AVIATION...09/1130Z.
STRATUS WDSPRD IN CSTL SXNS EARLY THIS MORNING...BEGINNING TO SPREAD
INTO THE VALLEYS. MODERATE CONFIDENCE IN CLEARING IN THE VALLEYS BY
AFTERNOON...BUT THERE IS A SLIGHT CHANCE THAT CLOUDS COULD LINGER
INTO MUCH OF THE AFTERNOON OVER THE VTU/L.A. COASTAL AREAS.

KLAX...MVFR CIGS THIS MORNING. EXPECT FAIRLY SLOW CLEARING...WITH
CONDS NOT BECOMING VFR UNTIL AROUND 21Z. CONFIDENCE ON THE
CLEARING TIME AROUND 21Z IS MODERATE...BUT THERE IS A SLIGHT CHANCE
THAT BKN CIGS WILL LINGER THRU THE AFTERNOON. MVFR CIGS SHOULD
RETURN BETWEEN 02Z AND 04Z. TYPICAL SEABREEZE NEAR 10 KT THIS
AFTERNOON.

KBUR...EXPECT LOW MVFR TO POSSIBLY IFR CIGS THIS MORNING. CIGS
SHOULD SCATTER OUT AROUND 19Z OR 20Z. CONFIDENCE ON THE CLEARING
TIME IS MODERATE. NO WIND ISSUES EXPECTED WITH TYPICAL S TO SE
WINDS AROUND 10 KT THIS AFTERNOON.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...THOMPSON
AVIATION...BRUNO

WWW.WEATHER.GOV/LOSANGELES

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.